Looking to switch to a new brand?

Visitor (not verified)
anonymous user
Registered: 12-31-1969
Looking to switch to a new brand?
1
Tue, 08-28-2012 - 12:02am

Hello All,

Been a lurker for some time...have a few questions on BC and need some advice.

Quite a few years ago when I was low income I was on Ortho Tryceclin Lo. Which worked well for me. Once I started making more I no longer qualified for low cost birth control, plus, at that time I was not sexually active. So I stopped taking it.

A few years later, I met my current boyfriend. I decided to get back on BC and was prescribed Quasense, which is a three month supply and you only cycle once every three months Originally it was perscribed because I get migraines with my cycle. It is a generic form of Sesonale and it is quite affordable for me. The only hitch is that the last 3-4 months of it, it has made me very irritable and emotional. Things are a little more stressful in life with moving and a new job, but I'm not sure that this is going to be a viable option to continue.

I start my last pack before I need to go back to the doctor for my exam and to get a refill. My question is, is there anything similar that is a lower dose? Is it the dosage of hormone that is increasing the irritability etc?

I also have no insurance so what I pay is out of pocket for everything. So I am looking for a generic that Walgreens carries. I really enjoy the greatness of only having a cycle every three months, so it is preferable to find another that is similar.

Has anyone else had this type of problem? Where what has previously worked for you is now making you certifiably insane? I am a very high anxiety and moody person to begin with, so this latest issue is not helping things at home to say the least.

Any thoughts or suggestions would be extremely helpful!

iVillage Member
Registered: 06-03-2009
Tue, 08-28-2012 - 11:50pm

Welcome to the boards!  Ultimately your doctor will be able to provide you the best advice on which birth control to switch to and it's affordability, but I will try to provide some food for thought.  You mention the irritability has only been in the last few months?  Is it at all possible that this is entirely caused by the extra stress you're experiencing?  If so then perhaps things will go back to normal when your stress levels go down.  I found this article on Seasonale and it's generics, so be sure to check out the list of side effects and see if what you're experiencing has been mentioned.  If not then ask your doctor about other options and be sure to explain you like cycling every 3 months and currently don't have insurance. 

Follow me to Coping with Job Loss

Follow me to Birth Control

--------